MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO SELECT-14 SOFT PS 215CM; GUIDE, WIRE, CATHETER, NEUROVASCULATURE

STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO SELECT-14 SOFT PS 215CM; GUIDE, WIRE, CATHETER, NEUROVASCULATURE
Model Number SSFT215PRE
Medical Device Problem Codes Fracture (1260); Unclear Information (4052)
Health Effect - Clinical Codes Vascular Dissection (3160); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/16/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during the procedure the subject guidewire fractured and the fractured guidewire caused a right hepatic artery dissection.The physician used a snare to remove the fractured part of the guidewire and four coils were deployed to complete the procedure.The patient was discharged from the hospital.No further information is available.
 
Additional Manufacturer Narrative
The device is not available to the manufacturer.
 
Additional Manufacturer Narrative
B1 adverse event/product problem - corrected - no adverse event or product problem.H1 type of reportable event - corrected - no serious injury.B2 outcomes attributed to ae ¿ corrected ¿ no required intervention to prevent.Permanent impairment/damage (devices).Catalog # - corrected ¿ from ssft215pre to unknown.Gtin# - removed.Product long description ¿ corrected.Lot # - corrected - from 0000199182 to unknown.The product was returned, and it was identified that this was a non-stryker device.Inspection of the returned device by r&d department in fremont, identified that this was not in fact a stryker device, this is a non-stryker device.Rationale: the niti (nitinol) tube is 25.5cm vs 35cm.Length from tip to ptfe (polytetrafluoroethylene) coating is 61.5cm vs 49.5cm.Grind length is 37cm vs 14.5cm (between ptfe and niti tube).Od (outer diameter) of ptfe section is 0.155 vs 0.014 max.(this is core wire only).Tip od is 0.0155¿ vs 0.014 max with no sign of issues.During initial visual inspection of the returned device the distal 10 cm section of the guidewire had fractured.The guidewire was kinked at 3mm distal to the fracture point.The distal fracture point showed a fracture to the nitinol tubing and the core wire.The proximal fracture point showed a fracture to the nitinol tubing and the core wire.The distal tip was imaged and the core wire distal tip was visible through the distal dome.The distal tip was hydrated.A functional test was unable to be performed due to the damage noted to the device.It was reported that the guidewire fractured during a liver procedure, wire looked "funny.Tip of fractured wire was retrieved successfully with a snare.The fractured wire caused a right hepatic artery dissection.4 coils were deployed successfully, and the procedure was concluded.Analysis of the returned device found that this was a non-stryker guidewire, not the reported stryker guidewire.The returned guidewire was found to be fractured and kinked, confirming that this is the complaint device.An assignable cause of caused by other will be assigned to this complaint as the investigation indicates another non-stryker device caused the issue event.The manufacturer has reviewed all information and determined this event no longer meets the requirement of the reportable event for the device in question.
 
Event or Problem Description

Brand Name
SYNCHRO SELECT-14 SOFT PS 215CM
Common Device Name
GUIDE, WIRE, CATHETER, NEUROVASCULATURE
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer (Section G)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key16723634
Report Number3012931345-2023-00061
Device Sequence Number7190830
Product Code MOF
UDI-Device Identifier07613327508598
UDI-Public07613327508598
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K202522
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/08/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSSFT215PRE
Device Catalogue NumberSSFT215PRE
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/16/2023
Supplement Date Received by Manufacturer07/10/2023
Initial Report FDA Received Date04/12/2023
Supplement Report FDA Received Date08/08/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
COIL (UNKNOWN)
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown